MAUDE Adverse Event Report: DEPUY MITEK LLC US MODULAR DRIVER, 23MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MODULAR DRIVER, 23MM; SURGICAL SCREWDRIVER, REUSABLE
Model Number 219446
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in estonia that during an unknown procedure on (b)(6) 2021, the surgeon had big troubles getting modular driver, 23mm device out of the screw after implantation.During in-house engineering evaluation, it was determined that the distal tip on the device was bent.According to the report, the surgeon used extra force to get the driver out and complete procedure with a surgical delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the product was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that modulr drivr,23mm,small size milagro was bent on the distal tip.A dimensional inspection was unable to be performed due to post-manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended and/or excessive forces.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the modulr drivr,23mm,small size milagro would contribute to the complained device issue.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent to which this complaint is observed in the field.

Brand Name
MODULAR DRIVER, 23MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14632066
Report Number1221934-2022-01683
Device Sequence Number19811907
Product Code LXH
UDI-Device Identifier10886705006526
UDI-Public10886705006526
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219446
Device Catalogue Number219446
Device Lot Number1904003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown